# SDR 2023FA0000626

- Difficulty date: June 28, 2023
- Submitted: October 20, 2023
- Operation: General aviation
- Aircraft: N520PD
- Make and model: Hughes 500N
- Aircraft serial: LN111
- System (JASC): 6500 · Tail Rotor Drive System
- Part: Blade
- Part number: 500N531023
- Condition: Unknown
- Location: Notar
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THO 1.1O500N HERICOPLER HAS A 13 BLADED ANTI IOFQUO FAN (NOTAR FAN) INSTEAD DO TRND1TLONAL LAIL ROLET ASSY. THE NOTAR FAN NSSY'S PIN IS 500N5300-7. THO PIN OF LHE INN BLNDOS ORE 500N5310-23. THESE HAVO N SCRVICO LIFO OF 7500.0 HRS. THOSO FON BLNDE ASSOMBLLOS ORE MADE LOR MD HELICOPTERS BY D1FFERCNL VENDOR IN THE PAST THE VCNDOR CODES ARO MARKED ON THE BLADE SPAR THEMSELVES. THE OLDER OR PAST VENDOR CODE WAS 03348 AND THE PIN OF THOSE BLADES WORE 500N5310-19. CURRENTLY THE VENDOR CODE MARKED ON THO BLADES ARE 5146 AND LHE PIN HAS CHANGED TO 500N5310-23. THESE MO THO BLODES THAL WO ORO NOLLCING UNSORV;CNBLO WEAR TO THO SPAR OF THE BLADOS. WHLLO DOING O 1200 HR INSPECLION ON THO NLRLRNMO I REMO..,OD THO 
NOTAR FAN OSSY OS PART OR THE 1200/ 2YEAR INSPECTK>N CNTJED OUT LN THO CONTINUOUS OIRWORTHLNESS SECTION OF THE HMLÂ€¢2 MALNLENNNCE MANUAL. SECTION 64Â·2S-30 OF THE HML-2 MANUAL DISCUSSES INSPECTION CRITERIA OF THE NOTAR FAN BLADES. MAINLY Ô€‚Ž LALKS ABOUT THE POLYP,OPYTENO PORTION OF THE BLADE. WHICH IS THE ACTUAL BLADO. THERE I$ NO CRITERIA DLSCUSSLNG DAMAGE LIMITS ON THO SPAR SECTION THO BLNDCS. 
DURING LHLS LNSPOCLION I FOUND OVO,Y BLADE HAD I.HO SNMO WEAR PATTERN. THO PART THAT MAKES CONTACT WITH LHLS PNRT OF THE BLADE IS O PLOSLK: BUSHING THAT HAS NO BME HFO.  I HAVE NEVER FOUND THIS BUSHING DAMAGED OR UNSERVICABLE. ONE OF THE DIFFERENCES I NOTICED BETWEEN THE BLADES MADE BY VENDOR 03348 AND 5146 IS THE COLOR OF THE ANODIZED COATING ON THE SPAR OF THE BLADES. I BELIEVE THE ANODIZING PROCESS IS NOT SUFFICIENT OR HARD ENOUGH TO RESIST THE WEAR THAT IS OCCURRING BETWEEN THE BUSHING AND THE SPAR PORTION OF THE BLADE ASSEMBLY.
